Existence and nonexistence results for quasilinear elliptic equations involving the p -Laplacian

Boumediene Abdellaoui; Veronica Felli; Ireneo Peral

Bollettino dell'Unione Matematica Italiana (2006)

  • Volume: 9-B, Issue: 2, page 445-484
  • ISSN: 0392-4033

Abstract

top
The paper deals with the study of a quasilinear elliptic equation involving the p-laplacian with a Hardy-type singular potential and a critical nonlinearity. Existence and nonexistence results are first proved for the equation with a concave singular term. Then we study the critical case related to Hardy inequality, providing a description of the behavior of radial solutions of the limiting problem and obtaining existence and multiplicity results for perturbed problems through variational and topological arguments.

How to cite

top

Abdellaoui, Boumediene, Felli, Veronica, and Peral, Ireneo. "Existence and nonexistence results for quasilinear elliptic equations involving the $p$-Laplacian." Bollettino dell'Unione Matematica Italiana 9-B.2 (2006): 445-484. <http://eudml.org/doc/289600>.

@article{Abdellaoui2006,
abstract = {The paper deals with the study of a quasilinear elliptic equation involving the p-laplacian with a Hardy-type singular potential and a critical nonlinearity. Existence and nonexistence results are first proved for the equation with a concave singular term. Then we study the critical case related to Hardy inequality, providing a description of the behavior of radial solutions of the limiting problem and obtaining existence and multiplicity results for perturbed problems through variational and topological arguments.},
author = {Abdellaoui, Boumediene, Felli, Veronica, Peral, Ireneo},
journal = {Bollettino dell'Unione Matematica Italiana},
language = {eng},
month = {6},
number = {2},
pages = {445-484},
publisher = {Unione Matematica Italiana},
title = {Existence and nonexistence results for quasilinear elliptic equations involving the $p$-Laplacian},
url = {http://eudml.org/doc/289600},
volume = {9-B},
year = {2006},
}

TY - JOUR
AU - Abdellaoui, Boumediene
AU - Felli, Veronica
AU - Peral, Ireneo
TI - Existence and nonexistence results for quasilinear elliptic equations involving the $p$-Laplacian
JO - Bollettino dell'Unione Matematica Italiana
DA - 2006/6//
PB - Unione Matematica Italiana
VL - 9-B
IS - 2
SP - 445
EP - 484
AB - The paper deals with the study of a quasilinear elliptic equation involving the p-laplacian with a Hardy-type singular potential and a critical nonlinearity. Existence and nonexistence results are first proved for the equation with a concave singular term. Then we study the critical case related to Hardy inequality, providing a description of the behavior of radial solutions of the limiting problem and obtaining existence and multiplicity results for perturbed problems through variational and topological arguments.
LA - eng
UR - http://eudml.org/doc/289600
ER -

References

top
  1. ABDELLAOUI, B. - FELLI, V. - PERAL, I., Existence and multiplicity for perturbations of an equation involving Hardy inequality and critical Sobolev exponent in the whole N , Adv. Diff. Equations, 9 (2004), 481-508. Zbl1220.35041
  2. ABDELLAOUI, B. - PERAL, I., Existence and nonexistence results for quasilinear elliptic equations involving the p-laplacian, Ann. Mat. Pura. Applicata, 182 (2003), 247-270. Zbl1223.35151
  3. ALLEGRETTO, W. - HUANG, YIN XI, A Picone’s identity for the p-Laplacian and applications, Nonlinear. Anal. TMA., 32, no. 7 (1998), 819-830. Zbl0930.35053
  4. AMBROSETTI, A., Critical points and nonlinear variational problems, Mém. Soc. Math. France (N.S.), no. 49 (1992). Zbl0766.49006
  5. AMBROSETTI, A. - BREZIS, H. - CERAMI, G., Combined Effects of Concave and Convex Nonlinearities in some Elliptic Problems, Journal of Functional Anal., 122, no. 2 (1994), 519-543. Zbl0805.35028
  6. AMBROSETTI, A. - GARCIA AZORERO, J. - PERAL, I., Elliptic variational problems in N with critical growth, J. Diff. Equations, 168, no. 1 (2000), 10-32. Zbl0979.35050
  7. BREZIS, H. - CABRÉ, X., Some simple PDE’s without solution, Boll. Unione. Mat. Ital. Sez. B, 8, no. 1 (1998), 223-262. 
  8. BROTHERS, J. - ZIEMER, W., Minimal rearrangements of Sobolev functions, Acta Univ. Carolin. Math. Phys.28, no. 2 (1987), 13-24. Zbl0659.46029
  9. CAO, D. - CHABROWSKI, J., Multiple solutions of nonhomogeneous elliptic equation with critical nonlinearity, Differential Integral Equations, 10, no. 5 (1997), 797-814. Zbl0889.35033
  10. FRANCHI, B. - LANCONELLI, E. - SERRIN, J., Existence and uniqueness of nonnegative solutions of quasilinear equations in n , Adv. Math., 118, no. 2 (1996), 177-243. Zbl0853.35035
  11. GARCÍA AZORERO, J. - MONTEFUSCO, E. - PERAL, I., Bifurcation for the p-laplacian in N , Adv. Differential Equations, 5, no. 4-6 (2000), 435-464. Zbl1004.35042
  12. GARCÍA AZORERO, J. - PERAL, I., Hardy Inequalities and some critical elliptic and parabolic problems, J. Diff. Eq., 144 (1998), 441-476. Zbl0918.35052
  13. GARCÍA AZORERO, J. - PERAL, I., Multiplicity of solutions for elliptic problems with critical exponent or with a non-symmetric term, Trans. Amer. Math. Soc., 323, no. 2 (1991), 877-895. Zbl0729.35051
  14. GHOUSSOUB, N. - YUAN, C., Multiple solution for Quasi-linear PDEs involving the critical Sobolev and Hardy exponents, Trans. Amer. Math. Soc., 352, no. 12 (2000), 5703-5743. Zbl0956.35056MR1695021DOI10.1090/S0002-9947-00-02560-5
  15. LIONS, P. L., The concentration-compactness principle in the calculus of variations. The limit case, part 1, Rev. Matemática Iberoamericana, 1, no. 1 (1985), 541-597. 484 MR850686DOI10.4171/RMI/12
  16. LIONS, P. L., The concentration-compactness principle in the calculus of variations. The limit case, part 2, Rev. Matemática Iberoamericana, 1, no. 2 (1985), 45-121. Zbl0704.49006MR850686DOI10.4171/RMI/12
  17. MUSINA, R., Multiple positive solutions of a scalar field equation in N , Top. Methods Nonlinear Anal., 7 (1996), 171-186. Zbl0909.35042MR1422010DOI10.12775/TMNA.1996.007
  18. PERAL, I., Some results on Quasilinear Elliptic Equations: Growth versus Shape, in Proceedings of the Second School of Nonlinear Functional Analysis and Applications to Differential Equations, I.C.T.P. Trieste, Italy, A. Ambrosetti and it alter editors. World Scientific, 1998. MR1703531
  19. PICONE, M., Sui valori eccezionali di un parametro da cui dipende una equazione differenziale lineare ordinaria del secondo ordine, Ann. Scuola. Norm. Pisa., 11 (1910), 1-144. Zbl41.0351.01MR1556637
  20. POLYA, G. - SZEGO, G., Isoperimetric inequalities in mathematical physics, Gosudarstv. Izdat. Fiz. Mat., Moscow1962. Zbl0101.41203MR253161
  21. SMETS, D., Nonlinear Schrödinger equations with Hardy potential and critical nonlinearities, Trans. AMS, to appear. MR2139932DOI10.1090/S0002-9947-04-03769-9
  22. SIMON, J., Regularité de la solution d’une equation non lineaire dans N , Lectures Notes in Math, no. 665, P. Benilan editor, Springer Verlag, 1978. MR519432
  23. TARANTELLO, G., On nonhomogeneous elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire.9, no. 3 (1992), 281-304. Zbl0785.35046MR1168304DOI10.1016/S0294-1449(16)30238-4
  24. TOLKSDORF, P., Regularity for more general class of quasilinear elliptic equations, J. Diff. Eq., 51 (1984), 126-150. Zbl0488.35017MR727034DOI10.1016/0022-0396(84)90105-0
  25. TERRACINI, S., On positive entire solutions to a class of equations with singular coefficient and critical exponent, Adv. Diff. Equ., 1, no. 2 (1996), 241-264. Zbl0847.35045MR1364003
  26. VÁZQUEZ, J. L., A Strong Maximum Principle for Some Quasilinear Elliptic Equations, Applied Math. and Optimization., 12, no. 3 (1984), 191-202. MR768629DOI10.1007/BF01449041
  27. WILLEM, M., Minimax theorems, Progress in Nonlinear Differential Equations and their Applications, 24, Birkhäuser Boston, Inc., Boston, MA, 1996. MR1400007DOI10.1007/978-1-4612-4146-1

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.